MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229980
Medical Device Problem Codes Unable to Obtain Readings (1516); Use of Device Problem (1670)
Health Effect - Clinical Code Extubate (2402)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the red circuit of the tube was not working during a thyroidectomy procedure.The hcp needed to remove the tube and re-intubate with another device.The patient was re-intubated, which did cause a delay and potential complication to patient; however, the case went well.The red circuit kept showing a cross when connected.The hcp tried the red lead in the blue socket and it showed a tick then swapped them over and showed a cross again proving it was the red lead that was faulty.There was a no "electrode off" showed at any time.
 
Additional Manufacturer Narrative
Analysis found that the customer indicated when the red circuit (of the tube) was plugged into the blue socket (patient interface), the circuit showed good; if the red circuit was bad, it would show bad regardless of where it was plugged into.The customer stated the (no "electrode off" showed at any time) which indicated there was high impedance rather than an open circuit.Changing from the red socket to the blue socket most likely changes the impedance and that was why it showed a ¿tick¿.Visually, the flex circuit contained wrinkles and creases which did not appear to be significant enough to have contributed to the reported event.There was no damage or anomalies in the construction of the device.The drawing requires each electrode circuit to be less than 20 ohms and contain no short circuits between poles.The actual readings were as follows; red 10 ohms, red with band 10 ohms, blue 14 ohms, and blue with band 12 ohms.There were no short circuits and no out of specification detected.The device came with a compatible, ground, and stimulation return electrode, which appeared to be unused.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7820153
Report Number1045254-2018-00393
Device Sequence Number11371161
Product Code ETN
UDI-Device Identifier20643169358823
UDI-Public20643169358823
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Model Number8229980
Device Catalogue Number8229980
Device Lot Number0213594278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;